Alert archive / Oregon / Red Flag Warnings in 2012

Red Flag Warning 3, NWS Boise, ID

June 20, 2012

NWS Boise, ID issued this red flag warning at Jun 20, 2012, 1:48 PM PDT. It took effect at Jun 21, 2012, 5:00 PM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 20, 2012, 1:48 PM PDT (20:48 UTC)
In effect from
Jun 21, 2012, 5:00 PM PDT
Expired
Jun 21, 2012, 10:17 PM PDT
In force
5 hr
Issued by
NWS Boise, ID

The text

As transmitted, in the capitals the NWS used until 2016.

623 
WWUS85 KBOI 202048
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
248 PM MDT WED JUN 20 2012

...RED FLAG WARNING IN EFFECT THURSDAY EVENING FOR LIGHTNING FOR VALE
BLM...WHICH IS FIRE WEATHER ZONE 637...

.MID LEVEL MOISTURE WILL INCREASE FROM THE SOUTHWEST DURING
THURSDAY LEADING TO THE RISK OF WIDELY SCATTERED THUNDERSTORMS BY
EARLY EVENING.

ORZ637-211830-
/O.UPG.KBOI.FW.A.0002.120622T0000Z-120622T0600Z/
/O.NEW.KBOI.FW.W.0003.120622T0000Z-120622T0600Z/
VALE BLM-
248 PM MDT WED JUN 20 2012

...RED FLAG WARNING IN EFFECT FROM 6 PM THURSDAY TO MIDNIGHT MDT
THURSDAY NIGHT FOR LIGHTNING FOR VALE BLM...WHICH IS FIRE WEATHER
ZONE 637...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG
WARNING FOR LIGHTNING...WHICH IS IN EFFECT FROM 6 PM THURSDAY TO
MIDNIGHT MDT THURSDAY NIGHT. 

* THUNDERSTORMS...WIDELY SCATTERED THUNDERSTORMS BY EARLY EVENING MOVING
  FROM SOUTH TO NORTH THROUGH MIDNIGHT.

* OUTFLOW WINDS...UP TO 40MPH POSSIBLE WITH LITTLE OR NO PRECIPITATION

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


L
2 follow-up statements
142 
WWUS85 KBOI 211739
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1139 AM MDT THU JUN 21 2012

...RED FLAG WARNING REMAINS IN EFFECT THIS EVENING FOR LIGHTNING FOR
VALE BLM...WHICH IS FIRE WEATHER ZONE 637...

.MID LEVEL MOISTURE WILL INCREASE FROM THE SOUTHWEST TODAY LEADING
TO THE RISK OF WIDELY SCATTERED THUNDERSTORMS BY EARLY EVENING.

ORZ637-220600-
/O.CON.KBOI.FW.W.0003.120622T0000Z-120622T0600Z/
VALE BLM-
1139 AM MDT THU JUN 21 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT MDT TONIGHT FOR LIGHTNING FOR VALE BLM...WHICH IS FIRE
WEATHER ZONE 637...

A RED FLAG WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT MDT TONIGHT. 

* THUNDERSTORMS...WIDELY SCATTERED THUNDERSTORMS BY EARLY 
  EVENING MOVING FROM SOUTH TO NORTH THROUGH MIDNIGHT. 

* OUTFLOW WINDS...UP TO 40MPH POSSIBLE WITH LITTLE OR NO 
  PRECIPITATION

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


L
080 
WWUS85 KBOI 220517
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1117 PM MDT THU JUN 21 2012

ORZ637-220630-
/O.CAN.KBOI.FW.W.0003.000000T0000Z-120622T0600Z/
VALE BLM-
1117 PM MDT THU JUN 21 2012

...RED FLAG WARNING IS CANCELLED FOR LIGHTNING FOR VALE BLM...
WHICH IS FIRE WEATHER ZONE 637...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE RED FLAG
WARNING FOR THE VALE BLM.

THE THREAT OF WIDELY SCATTERED THUNDERSTORMS THIS EVENING HAS ENDED.

$$


L

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Jun 20, 1:43 PM PDT, 5 minutes earlier.

Area forecast discussion, Jun 20, 1:43 PM PDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
243 PM MDT WED JUN 20 2012

.SHORT TERM...TONIGHT THROUGH FRIDAY...MOSTLY CLEAR OVERNIGHT. A THERMAL
TROUGH CURRENTLY OVER THE SIERRA NEVADA RANGE WILL MOVE NORTHEAST
INTO THE GREAT BASIN TOMORROW AND ENHANCE SOUTHEASTERLY SURFACE
WINDS ACROSS THE AREA. THIS COUPLED WITH SOUTHERLY FLOW ALOFT WILL
ALLOW TEMPERATURES THURSDAY AFTERNOON TO BE THE WARMEST OF THE
YEAR SO FAR...WITH HIGHS 10-15F ABOVE TODAY/S READINGS. STRONG
UPPER LEVEL LOW OFF THE PAC NW COAST WILL BEGIN TO PUSH INLAND
THURSDAY AFTERNOON. A SHORT WAVE EJECTING OFF OF THIS LOW WILL
INTERACT WITH A NARROW PLUME OF MOISTURE MOVING NORTH INTO EASTERN
OREGON TOMORROW NIGHT...AND A STRAY THUNDERSTORM OR TWO CANNOT BE
RULED OUT. THUS A RED FLAG WARNING FOR LIGHTNING HAS BEEN ISSUED
FOR THURSDAY EVENING IN THE VALE BLM. ON FRIDAY...INCREASING SHOWERS
AND THUNDERSTORMS AS THE LOW PRESSURE SYSTEM SLOWLY PUSHES INLAND.
ANOTHER DAY OF WARM TEMPERATURES IS EXPECTED FRIDAY AFTERNOON IN
IDAHO...WITH SLIGHTLY COOLER TEMPERATURES IN OREGON UNDER MOSTLY
CLOUDY SKIES.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...STRONG MODEL AGREEMENT
CONTINUES THROUGH THE EXTENDED. BEGINNING FRIDAY NIGHT WE SET UP UNDER
STRONG SOUTHWEST FLOW AS AN OMEGA BLOCK DEVELOPS OVER NORTH AMERICA...
WITH AN AREA OF DEEP LOW PRESSURE JUST OFF THE OREGON/WASHINGTON
COAST...ANOTHER LOW PRESSURE SYSTEM OVER THE GREAT LAKES REGION AND A
HIGH AMPLITUDE RIDGE BETWEEN THE TWO CENTERED OVER THE CENTRAL UNITED
STATES. THAT LEAVES US IN THE SOUTHWEST FLOW BETWEEN THE WESTERN
TROUGH AND CENTRAL RIDGE. MODERATE 500MB HEIGHTS WILL KEEP TEMPERATURES
VERY NEAR NORMAL THROUGH THE WEEKEND AND INTO NEXT WEEK. THE CHALLENGE
WILL BE IN TIMING ANY WEAK IMPULSES EMBEDDED IN THE SOUTHWEST FLOW THAT
COULD BRING AN INCREASED CHANCE OF PRECIP TO THE AREA. THE ATMOSPHERE
LOOKS TO DESTABILIZE EACH AFTERNOON AND EVENING DUE TO DAYTIME HEATING
AND STRONG UPPER LEVEL SUPPORT WHICH WILL BRING A CHANCE OF THUNDERSTORMS
MAINLY OVER SOUTHEAST OREGON AND THE HIGHER TERRAIN. ONLY MINOR FORECAST
CHANGES MADE AT THIS TIME.

&&

.AVIATION...VFR UNDER MOSTLY CLEAR SKIES. SURFACE WINDS WILL BE LIGHT
OUT OF THE EAST OR SOUTHEAST IN MOST AREAS. WINDS ALOFT AT 10K FEET
MSL WILL BE SOUTHEAST AT 10-15 KTS THIS AFTERNOON BECOMING SOUTHWEST
OVERNIGHT.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...RED FLAG WARNING FROM 6 PM THURSDAY TO MIDNIGHT MDT THURSDAY
     NIGHT ORZ637.
&&

WEATHER.GOV/BOISE

SHORT TERM...BB/GS
LONG TERM....CB/WH
AVIATION.....CB
Hazardous weather outlook, Jun 20, 5:00 AM PDT, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
600 AM MDT WED JUN 20 2012

IDZ011>016-028>030-033-ORZ061>064-211200-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
600 AM MDT WED JUN 20 2012 /500 AM PDT WED JUN 20 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Oregon, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.